Thunderstorm Wind, Giles
- When
- July 29, 11:45 AM CST
- Where
- Giles County, 5 mi W of Pulaski
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 35.200, -87.109
A tree was down on Weakley Rd.
A few severe weather events occurred on July 29th and 30th ahead of a cold |front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A few severe weather events occurred on July 29th and 30th ahead of a cold |front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 29, 8:18 AM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 918 AM CDT TUE JUL 29 2008 .DISCUSSION... TEMP RUNNING 4 DEGS WARMER AT NASHVILLE THAN THIS TIME YESTERDAY... SO MID 90S PRETTY GOOD BET FOR AN AFTERNOON HIGH. LATEST WATER VAPOR SHOWING DRIER AIR ACROSS EAST HALF OF KENTUCKY INTO EASTERN TENNESSEE INCLUDING PLATEAU. A DEEP MOIST TONGUE EXTENDS UP INTO WESTERN TENNESSEE NEAR MEMPHIS...WITH RATHER DEEP MOISTURE ALSO ACROSS SOUTHERN AND WESTERN MIDDLE TENNESSEE. THESE AREAS ALSO HAVE THE HIGHER MIXED LAYER CAPES. SO WOULD EXPECT WESTERN AND SOUTHERN MIDDLE TENNESSEE TO BE FAVORED FOR AFTERNOON CONVECTION WITH STORMS BEING A LITTLE MORE CONCENTRATED IN THESE AREAS. BOYD && .PREV DISCUSSION... /ISSUED 343 AM CDT TUE JUL 29 2008/ DISCUSSION...A WEAK UPPER TROUGH SWEEPS BY TODAY WITH A BIT DRIER AIR IN THE MID/UPPER LEVELS. THUS WILL HAVE NO PROBLEM HITTING THE MID 90S TODAY...BUT DONT THINK WE WILL HAVE HEAT INDICES THAT RISE TO ADVISORY LEVELS. ALSO...A FEW AFTN TSTMS POSSIBLE TODAY...MAINLY IN THE SOUTH HALF. THINGS GET A BIT MORE INTERESTING ON WED/THU AS A FRONT SWEEPS SWD THROUGH THE AREA. OF COURSE POPS INCREASE ACCORDINGLY. COLUMN MOISTURE JUMPS UP TO OVER 2 INCHES ON WED AND THU...THUS MAKING HEAVY RAINFALL POSSIBLE. THE DAY2 AND DAY3 GRAPHICS FROM SPC JUMP OVER THE AREA WITH THE SLIGHT RISK POTENTIAL. WHILE THE EXPECTED 0-3 KM WIND PROFILE IS NOT FAVORABLE FOR SVR TSTMS...THAT DOESNT RULE OUT TSTMS WITH GUSTY WINDS. WILL FOREGO MENTION THESE POSSIBILITIES IN THE CURRENT PACKAGE UNTIL THE SITUATION CLARIFIES IN LATER MODEL RUNS. DRY AIR BEHIND THE FRONT DROPS COLUMN MOISTURE SGFNTLY...DOWN INTO THE 0.7 INCH RANGE BY LATE FRI NGT. MOISTURE THEN BEGINS TO RECOVER BACK TO THE 1.5-1.9 RANGE BY MON MORNING. THUS POPS DROP OUT OF THE FORECAST FOR FRI-SAT-SUN. MOS TEMPS AND POPS WERE IN FAIRLY GOOD AGREEMENT AND NO SGFNT DEVIATIONS ARE PLANNED. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 457 AM CDT TUE JUL 29 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 457 AM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN APPROACHING FRONT WILL BRING A GOOD CHANCE FOR THUNDERSTORMS LATE WEDNESDAY INTO THURSDAY. A FEW STRONG STORMS ARE EXPECTED WITH GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1059 AM CDT TUE JUL 29 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-300000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 1059 AM CDT TUE JUL 29 2008 ...TEMPERATURES HEATING UP ACROSS MIDDLE TENNESSEE... THE TEMPERATURE IS EXPECTED TO REACH INTO THE MIDDLE 90S THIS AFTERNOON ACROSS A GOOD PART OF THE MID STATE. THIS IS A 6 DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR. THE HOTTEST TEMPERATURE SO FAR THIS SUMMER IN NASHVILLE HAS BEEN 97 DEGREES BACK ON JULY 21ST. SO FAR THIS MONTH...TEMPERATURES HAVE MANAGED TO AVERAGE JUST ABOUT NORMAL FOR JULY. RAINFALL HAS TOTALED NEARLY 4 INCHES THIS MONTH...WHICH IS ABOUT A HALF INCH ABOVE NORMAL. WITH AFTERNOON TEMPERATURES REACHING INTO THE MIDDLE 90S...HEAT INDICES ARE EXPECTED TO APPROACH 100. REMEMBER TO DRINK PLENTY OF WATER IF YOU MUST BE OUTSIDE FOR EXTENDED PERIODS DURING THE HOTTEST TIMES OF THE DAY AND...TO WEAR LIGHT COLORED...LOOSE FITTING...CLOTHING... AND USE SUNSCREEN TO PREVENT SUNBURN. TEMPERATURES ON WEDNESDAY WILL BACK OFF A FEW DEGREES WITH AN INCREASE CHANCE OF SHOWERS AND THUNDERSTORMS. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1236 PM CDT TUE JUL 29 2008 TNZ095-291830- GILES- 1236 PM CDT TUE JUL 29 2008 ...A STRONG THUNDERSTORM WAS AFFECTING GILES COUNTY... AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NORTHWEST OF PULASKI...MOVING SOUTHEAST AT 20 MPH. THIS STORM MAY PRODUCE WINDS OF 40 TO 50 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. LAROSA
The Northeast Alabama radar (KHTX), 98 km away, was scanning. The volume nearest the first event began at 17:46 UTC.
5 thunderstorm wind, 1 lightning. Local standard time, as filed.
A tree was down on Weakley Rd.
A tree was down on Access Rd.
A few trees were blown down.
Power lines were down at Maple Street and Gallatin Avenue South.
The 911 dispatch said a tree limb was down on Green Harbor Rd.
A lightning strike destroyed the communications system, phone system, computers and cameras at the sheriff's office and other Wilson County buildings. The Nave funeral home lost its carport to the lightning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110808, 110810, 110811, 110819, 110821, 112672.